Nebraska, 2005Damaging Wind in Nebraska, August 8, 2005
August 8, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 8, 2:00 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 8, 2:00 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT MON AUG 8 2005
.DISCUSSION...
RAIN CHANCES WITH FRONTAL SYSTEMS ROLLING INTO THE PLAINS AT MID
WEEK AND THIS WEEKEND ARE THE MAIN FORECAST CONCERNS.
FIRST CONCERN IS SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED IN
SOUTHEAST NEBRASKA THIS MORNING. A FEW FACTORS CAME TOGETHER TO
TRIGGER THIS CONVECTION...WEAK MID LEVEL WAVE...SUBTLE RIGHT
ENTRANCE REGION OF UPPER JETLET...AND 14C DEW POINTS AT 850 NOSING
INTO EASTERN NEBRASKA. WINDS WERE RELATIVELY LIGHT SO EXPECT ONLY A
SLOW EASTWARD DRIFT TO THESE PULSE STORMS THIS MORNING. WILL LIKELY
KEEP MENTION OF ISOLATED STORMS IN FAR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA ENDING BEFORE NOON.
MID LEVEL WAVE AND ASSOCIATED CLOUDS SHOULD MOVE OUT OF THE AREA
THIS MORNING...ALLOWING DECENT WARM UP THIS AFTERNOON. SHOULD SEE
HIGHS AT OR JUST ABOVE SUNDAYS READINGS...AND LATEST MOS NUMBERS
AND CURRENT FORECAST CONCUR. SIMILAR HIGHS EXPECTED TUESDAY AHEAD
OF NEXT POTENTIAL WEATHER MAKER SLIDING INTO THE NORTHWEST CWA
TUESDAY AFTERNOON.
MODELS ARE FAIRLY SIMILAR IN DEPICTING WEAK COLD FRONT ENTERING THE
CWA TUESDAY AFTERNOON...THEN DRIFTING THROUGH THE AREA TUESDAY NIGHT
AND WEDNESDAY. NAM AND GFS BOTH SHOW FRONT IN THE SOUTHERN CWA
WEDNESDAY MORNING...THEN DIVERGE AFTER THAT IN REGARDS TO LIFTING
THE BOUNDARY NORTH WEDNESDAY NIGHT OR THURSDAY. HAVE EXPANDED
PRECIP CHANCES TO COVER THE SOUTHERN CWA TUESDAY NIGHT...THEN
LINGERED THE CHANCE INTO WEDNESDAY MORNING IN THE SOUTH. GFS THEN
MAINTAINS MORE DISTINCT BOUNDARY SOUTH OF THE CWA WEDNESDAY...
LENDING TO COOLER TEMPERATURES IN EASTERN NEBRASKA AND SOUTHWEST
IOWA. NAM TRIES TO WASH OUT THE FRONT...ALLOWING SOUTHERLY FLOW AND
WARMER TEMPERATURES TO SURGE BACK NORTH. HAVE TRIED TO SPLIT THE
DIFFERENCE BETWEEN THESE SOLUTIONS FOR WEDNESDAY. THINK FRONT WILL
BRIDGE NORTH FOR SURE WEDNESDAY NIGHT OR EARLY THURSDAY AS ANOTHER
SHORTWAVE ROLLS THROUGH WESTERLY FLOW OVER THE NORTHERN PLAINS.
A SERIES OF THESE SHORTWAVES WILL EVENTUALLY DRAG ANOTHER SURFACE
FRONT SOUTH BY THIS WEEKEND. AHEAD OF IT...THE CHANCE FOR PRECIP
LOOKS TO WANE A BIT...BUT UNCERTAINTY IN THIS SCENARIO PRECLUDES
REMOVING GOING PRECIP CHANCES THURSDAY AND FRIDAY. BETTER CHANCES
COME THIS WEEKEND AS COLD FRONT SLIPS SOUTH AND MORE POTENT MID
LEVEL TROUGH ROLLS INTO THE PLAINS AS PER LATEST GFS AND ECMWF.
MUCH COOLER TEMPERATURES STILL LOOK ON TRACK FOR SUNDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, Aug 8, 3:25 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
425 AM CDT MON AUG 8 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
425 AM CDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL GRADUALLY DISSIPATE THIS MORNING IN
SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA. NO SEVERE STORMS ARE
EXPECTED...BUT GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH SATURDAY
ACROSS ALL OF THE OUTLOOK AREA.
A WEAK COLD FRONT WILL DRIFT INTO THE AREA TUESDAY NIGHT...THEN
REMAIN NEARLY STATIONARY THROUGH THE WEEK. STORMS COULD FIRE ALONG
THIS FRONT AT JUST ABOUT ANY TIME THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
DERGAN
Thunderstorm Wind, Otoe
- When
- August 8, 3:50 AM CST
- Where
- Otoe County, Nebraska City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.650, -95.850
A thunderstorm wind gust of 59 mph was recorded by the Nebraska City AWOS.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473524.